How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Drug Testing
Satisfied Customers: 54854
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Drug Testing Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I recently tested positive at my pain management doctor's

Customer Question

Hello, I recently tested positive for cocaine at my pain management doctor's office and I've never done drugs! I'm taking 13 vitamins, Amoxicillin, a lot of Advil PM and Unisom (at night). Is there a reason this happened? Please help!
Submitted: 1 year ago.
Category: Drug Testing
Customer: replied 1 year ago.
I forgot to mention that I also just started taking Lexapro about 2 weeks ago. I don't know if that's relevant but I'm out of options here. Thank you very much
Expert:  Dr. Phil, MD replied 1 year ago.

any other medical issues?

Expert:  DrThomasMd replied 1 year ago.

Hello

If this was a proper drug test, then the sample would have been sent for a confirmatory test to exclude any false positives. If that was not done, then not a valid test. We are talking about GC/ MS testing, so find out if this was done.

Amoxicillin has been known to cause a false positive test, as has advil.

However, this would be corrected by confirmatory testing.

So, there are three possibilities

a. you did cocaine

b. a false positive without confirmatory testing being done

c. Lab error, such as mixed up samples.

OK, so that is an initial answer….

Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.

Expert:  Dr. Phil, MD replied 1 year ago.

Most likely it was one of your vitamins doing it

can you tell me what you take?